Thunderstorm Wind, Macoupin
- When
- September 19, 6:25 PM CST
- Where
- Macoupin County, Nilwood
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.400, -89.817
Local law enforcement reported several large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 19, 2:25 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 W COLUMBIA 38.95N 92.40W
09/19/2005 0.88 INCH BOONE MO TRAINED SPOTTER
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
POLICE DEPARTMENT.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
COLUMBIA.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO EMERGENCY MNGR
TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
INJURIES REPORTED.
0640 PM HAIL TIPTON 38.65N 92.78W
09/19/2005 0.75 INCH MONITEAU MO EMERGENCY MNGR
0645 PM TSTM WND DMG FULTON 38.85N 91.95W
09/19/2005 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN.
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
STREET AND ROLLINS ROAD.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 W CHAMOIS 38.68N 91.83W
09/19/2005 OSAGE MO EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN...SIZE UNKNOWN.
&&
BYRDThe Lincoln radar (KILX), 93 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Local law enforcement reported several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475330.